MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL VAPR COOLPULSE CURVE SUCTION ELECTRODE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDOS INTERNATIONAL SàRL VAPR COOLPULSE CURVE SUCTION ELECTRODE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225031
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).E3: reporter is a j&j employee.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in japan that during an unknown procedure on (b)(6) 2023, it was observed that the vapr coolpulse curve suction electrode device had an ignition occurred from between the white part of the device and the electrode part.Another like device was used to complete the procedure successfully within 30 minutes delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> visual inspection of the device revealed that it was not received in its original packaging.The suction tube had saline residues.The plastic cover for the buttons was received separated from the device.Finally, the shaft, handle, cable and plug did not show any signs of damage.The electrode will be sent to the manufacturer for further evaluation.The electrode coolpulse curve was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional testing of device received by customer.A visual inspection of the device was performed; as a result, device has not been returned in the original packaging.Device in used condition.Tissue visible between the proximal edge of ceramic and return tube.The switch rubber boot was removed from the device.The returned device successfully passed the electrical and functional tests without issue.The ignition of the device took place at the base of the active tip, which would be expected with the shorter tracking distance with the return shaft.The customers device was manufactured in aug 2022.A dhr for the reported device lot u2206105 has shown no issues (ncrs or deviations) with the manufacturing process that might explain any possible observed failures.Based on the investigation findings no correction or containment action will be proposed.The customer claimed during surgery ignition occurred from between the white part of the device and the electrode part.The electrode in question could not be used.The returned device successfully passed the electrical and functional tests without issue.The ignition of the device took place at the base of the active tip, which would be expected with the shorter tracking distance with the return shaft.Reported device coolpulse curve ,225031, was evaluated at atl-uk passing electrical and functional test.No manufacturing defect was found with the reported electrode.The complaint device was found to meet the manufacturers specification; therefore, no further investigation is possible.No root cause could be determined.At this point in time, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VAPR COOLPULSE CURVE SUCTION ELECTRODE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17437746
Report Number1221934-2023-02897
Device Sequence Number6835213
Product Code GEI
UDI-Device Identifier10886705027958
UDI-Public10886705027958
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number225031
Device Lot NumberU2206105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/10/2023
09/22/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/11/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown